Jump to content
ACN Latitudes Forums

Steroids


Recommended Posts

Quick question for anyone that has done a steroid taper. My son was diagnosed with Panadas 2 years ago after a horrible time after walking pneumonia. He had the classic night terrors, separation anxiety, OCD, 45 tics ( what we were able to count ) , urinary increase.... You name it he got in in a 3 week span. After 6 months it all faded and he was good for over a year. Minor tics here and there but nothing crazy. He just got over the stomach flu and his tics exploded 4 days later. We think it is a reaction to the illness and he was put on a steroid taper. We are on day 5 and I do not see any improvement and they might be happening a little bit more then before we started steriods. Would this mean he might have Tourette syndrome and Panadas ? How long did it take to see improvement ? Do the tics always improve on steroids or do I need to wait until they fade out in the next few weeks ?

Link to comment
Share on other sites

when on steroid taper our ds6 had worst tics ever for the first two days, they gradually disappeared as did all other symptoms by about three weeks after the taper. then within another week, he got a cold and some of the symptoms returned but not as sever as before or during the taper. we had only one taper and it was the turning point for ds -- caveat, we did start second abx 2 weeks prior to the steroid taper.

if I can judge based on our exp, give it a few days for tics to see if they improve.

Link to comment
Share on other sites

My daughter is being treated for Lyme, bartonella, Myco, & Anaplasma. When she gets a virus, or cold her symptoms explode. We use a steroid burst or taper (depending on how bad symptoms are), to get her through those times. While she is on the steroids her tics actually increase, once we stop the steroids they gradually decrease and sometimes stop completely.

 

Dedee

Link to comment
Share on other sites

  • 9 months later...

DD had a steriod blast last April and it also increased her verbal tic while taking it, but it because less intense after completing the dosage treatment. There was also a change where before the blast, when the tic started she was unresponsive after the blast she became responsive. DD has just started another Blast treatment due to some returning rage symptoms.

Link to comment
Share on other sites

There was also a change where before the blast, when the tic started she was unresponsive after the blast she became responsive.

 

Do you mean responsive to antibiotic or another treatment? (grasping at straws here after steroid burst was unpleasant to say the least)

Link to comment
Share on other sites

Within 36-48 hours our kiddo is almost back to 85% + . Her tics, agitation, upsets, anorexia, lethargy, etc...are gone.

 

Every kid is different since all these kids have different combinations of infections, different levels of immune response, different biological chemistries/metabolisms etc......

Link to comment
Share on other sites

For us the steroid starts working within hours and the effects last for over two weeks (without a daily anti-inflammatory). This most recent burst (we only did a 2 day burst) we added in daily Mobic and we are approaching 2 weeks with 95% reduction in tics and maintaining. Each day it seems to get better and the only spikes in tics i see are after i give him his abx (which is concerning to me).

Link to comment
Share on other sites

 

There was also a change where before the blast, when the tic started she was unresponsive after the blast she became responsive.

 

Do you mean responsive to antibiotic or another treatment? (grasping at straws here after steroid burst was unpleasant to say the least)

 

 

I mean before DD had her first steriod blast, her symptom before going into a rage episode. Was, when the verbal tic showed up, it was like she was in a unresponsive trance. That changed when she receive the steriods. DD's verbal tic happend more frequently but without the trance like state and a intense rage followed. She even had the verbal tic while she was sleeping. After the Steriod blast, her episodes were far less in frequency and less intense to the point that they became more like mood swings. The big change was that when her verbal tic started, she as no longer in an unresponsive trance like state. You could have a conversation with her and she was aware of her verbal tic.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...